Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 12, NWS New Orleans, LA

January 27, 2012Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 27, 2012, 9:00 AM CST for Saint Helena Parish, Louisiana. It took effect at Jan 27, 2012, 3:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 9:00 AM CST (15:00 UTC)
In effect from
Jan 27, 2012, 3:00 PM CST
Expired
Jan 28, 2012, 8:28 AM CST
In force
17 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Helena Parish, LA

The river

Written for the forecast point Tickfaw River at Liverpool (LPOL1). The gauge peaked at 9.34 ft at Jan 27, 2012, 4:00 PM CST.

actionminormoderatemajor51001/2701/2801/29
Action stage
9 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WGUS44 KLIX 271500
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
900 AM CST FRI JAN 27 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-281800-
/O.NEW.KLIX.FL.W.0012.120127T2100Z-120128T1800Z/
/LPOL1.1.ER.120127T2100Z.120128T0000Z.120128T1200Z.NO/
900 AM CST FRI JAN 27 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TICKFAW RIVER AT LIVERPOOL.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
* AT 8:00 AM FRIDAY THE STAGE WAS 8.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 9.2 FEET BY THIS EVENING. 
  THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER 
  WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH 
  FLOODING.

$$

98/SO
3 follow-up statements
018 
WGUS84 KLIX 272205
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
405 PM CST FRI JAN 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-290405-
/O.EXT.KLIX.FL.W.0012.000000T0000Z-120129T1200Z/
/LPOL1.1.ER.120127T1726Z.120128T0600Z.120129T0600Z.NO/
405 PM CST FRI JAN 27 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE TICKFAW RIVER AT LIVERPOOL.
* UNTIL SUNDAY MORNING.
* AT  3:00 PM FRIDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SUNDAY MORNING.
* IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER 
  WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH 
  FLOODING.

$$
583 
WGUS84 KLIX 280116
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
716 PM CST FRI JAN 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-281800-
/O.EXT.KLIX.FL.W.0012.000000T0000Z-120128T1800Z/
/LPOL1.1.ER.120127T1726Z.120127T2200Z.120128T1200Z.NO/
716 PM CST FRI JAN 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE TICKFAW RIVER AT LIVERPOOL.
* UNTIL SATURDAY AFTERNOON.
* AT  6:00 PM FRIDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER 
  WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH 
  FLOODING.

$$
369 
WGUS84 KLIX 281428
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
828 AM CST SAT JAN 28 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-281458-
/O.CAN.KLIX.FL.W.0012.000000T0000Z-120128T1800Z/
/LPOL1.1.ER.120127T1726Z.120127T2200Z.000000T0000Z.NO/
828 AM CST SAT JAN 28 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TICKFAW RIVER AT LIVERPOOL.
* AT 8:00 AM SATURDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER CRESTED AT 9.3 FEET YESTERDAY AFTERNOON. THE 
  RIVER IS EXPECTED TO CONTINUE TO FALL THROUGHOUT THE DAY TODAY.

$$

98/SO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 8:02 AM CST, 58 minutes earlier.

Area forecast discussion, Jan 27, 8:02 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 AM CST FRI JAN 27 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. COOLER AND DRIER AIR IS
NOW IN PLACE AT LEAST FOR THE TIME BEING WITH PW VALUES DOWN TO
0.36 INCHES AND A LI NOW ABOVE 11. LARGE INVERSION IN PLACE AROUND
850 MB. WINDS NEAR THE SURFACE ARE LIGHT AND VARIABLE AND THEN
BECOME NORTHERLY AROUND 2500 FEET. WINDS IN THE MID AND UPPER
LEVELS ARE OUT OF THE WEST.

98/SO

&&

.PREV DISCUSSION... /ISSUED 359 AM CST FRI JAN 27 2012/

SHORT TERM...
COLD FRONT THAT MOVED THROUGH YESTERDAY CONTINUES TO MARCH EASTWARD
..NOW WELL INTO THE FLORIDA PANHANDLE AND CENTRAL GULF OF MEXICO.
DEWPOINTS HAVE BEEN SLOWLY BUT STEADILY FALLING AS NORTHWEST WINDS
BRING IN THE DRIER AIR. CLOUD CLEARING LINE IS THROUGH BATON ROUGE
AND MCCOMB AND NOW APPROACHING TIDAL LAKES. WILL LIKELY BE
COMPLETELY CLEAR NEAR SUNRISE OR CLOSE TO THEREAFTER. HIGH PRESSURE
TO BUILD IN TODAY WHICH WILL LEND TO TRANQUIL CONDITIONS ACROSS THE
AREA. WHILE TEMPERATURES WILL BE A FEW DEGREES COOLER THAN
YESTERDAY...STILL A FEW ABOVE NORMAL AS COLD AIR STILL NOT HERE YET.
SO JUST CLEAR SKIES AND LIGHT WINDS TODAY AS WELL AS OVERNIGHT. GOOD
RADIATIONAL COOLING WILL ALLOW FOR TEMPS TO FALL INTO THE LOWER TO
MID 40S.

LONG TERM...
A SECONDARY SURGE OF COLD AIR WILL MOVE INTO THE AREA SATURDAY AS
ANOTHER UPPER LEVEL TROUGH SWINGS THROUGH THE UPPER MISSISSIPPI
RIVER VALLEY AND SENDS A COLD FRONT DOWN. THIS WILL FINALLY BRING US
DOWN BELOW NORMAL BUT NOT BY MUCH AND ONLY BRIEFLY. WE WILL SEE 2
NIGHTS OF LOWS IN THE MID 30S NORTH TO MID 40S ALONG THE COAST.
ISOLATED LOCATIONS IN SOUTHERN MISSISSIPPI MAY BRIEFLY DIP DOWN TO
FREEZING. SURFACE RIDGE WILL PROGRESSIVELY SHIFT EASTWARD WITH
RETURN GULF FLOW BY MONDAY. INCREASING MOISTURE AND SLIGHT UPPER
LEVEL RIDGING WILL BRING TEMPS BACK UP INTO THE MID TO UPPER 60S ON
MONDAY AND SHOULD MAINTAIN NEAR 70 HIGHS THE REST OF THE WEEK.
MEANWHILE...MODELS SUGGEST A SLOWLY DEVELOPING AND POSITIVELY TILTED
TROUGH OVER THE MID SECTION OF THE COUNTRY. THIS WILL RESULT IN AN
EXTENDED PERIOD OF RAIN ACROSS THE AREA....FROM TUESDAY NIGHT
THROUGH THURSDAY. THERE/S STILL DISAGREEMENT BETWEEN MODEL SOLUTIONS
ON THE AMPLIFICATION OF THE TROUGH WHICH WILL LIKELY INFLUENCE HOW
MUCH RAIN DEVELOPS. REGARDLESS...HAVE DECIDED TO INCREASE POPS TO
CHANCE CATEGORY AS IT LOOKS MORE LIKELY THAT WE WILL SEE ACTIVITY.
ATTM...LOOKS FAIRLY STABLE WITH JUST SHOWER ACTIVITY BUT MODELS DO
SHOW INSTABILITY TO THE WEST OF THE CWA. SOLUTIONS SUGGEST CLEARING
BY THE END OF THE WEEK AND POSSIBLE COOL DOWN OVER THE WEEKEND.

MEFFER

AVIATION...
LAYER OF STRATUS WITH CIGS 2200-3500 FT WILL CONTINUE TO CLEAR OUT
OVER THE NEXT COUPLE HOURS. ONCE THE STRATUS CLEARS OUT SKIES SHOULD
REMAIN CLR. STRONGER WINDS AT KMSY AND KNEW ARE EXPECTED TO EASE TO
LESS THAN 10 KNOTS BY 15Z TODAY. VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE WEEKEND. 22/TD

MARINE...
STRONG NORTHWEST WINDS ARE STARTING TO EASE AS THE SURFACE LOW
DEPARTS AND THE CENTER OF SURFACE HIGH PRESSURE APPROACHES FROM THE
WEST. WINDS AND SEAS ARE STILL EXPECTED TO FALL BELOW SMALL CRAFT
ADVISORY CRITERIA BY 7 AM...BUT WILL KEEP A CAUTION HEADLINE IN
EFFECT UNTIL 9 AM NEAR SHORE AND NOON OVER OFFSHORE WATERS WHERE
SEAS WILL REMAIN NEAR 6 FEET A BIT LONGER EVEN AFTER WINDS DIE DOWN.
WINDS AND SEAS WILL FALL OFF NICELY THIS AFTERNOON THROUGH SATURDAY
MORNING AS HIGH PRESSURE MOVES WEST OVER THE AREA.

REINFORCING COLD FRONT FOLLOWED BY HIGH PRESSURE SHOULD BRING
NORTHEAST WINDS BACK UP TO NEAR 15 KNOTS SATURDAY EVENING...AND 15
TO 20 KNOTS LATE SATURDAY NIGHT AND SUNDAY MORNING BEFORE EASING
BACK TO 10 TO 15 KNOTS SUNDAY AFTERNOON THROUGH TUESDAY. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  41  63  34 /   0   0   0   0
BTR  67  44  66  38 /   0   0   0   0
ASD  67  40  67  37 /   0   0   0   0
MSY  65  47  67  43 /   0   0   0   0
GPT  66  42  68  38 /   0   0   0   0
PQL  67  39  69  37 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 26, 11:35 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CST THU JAN 26 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1135 PM CST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT OVER ALL COASTAL
WATERS. WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO CONTINUE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.